Alert archive / Georgia / Small Craft Advisories in 2011

Small Craft Advisory 1, NWS Charleston, SC

January 2, 2011

NWS Charleston, SC issued this small craft advisory at Jan 2, 2011, 3:34 PM EST. It took effect at Jan 2, 2011, 9:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2011, 3:34 PM EST (20:34 UTC)
In effect from
Jan 2, 2011, 9:00 PM EST
Expired
Jan 3, 2011, 10:45 AM EST
In force
14 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

355 
WHUS72 KCHS 022034
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EST SUN JAN 2 2011

AMZ374-030500-
/O.NEW.KCHS.SC.Y.0001.110103T0200Z-110103T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
334 PM EST SUN JAN 2 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
1 PM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
807 
WHUS72 KCHS 030203
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
903 PM EST SUN JAN 2 2011

AMZ350-352-354-031015-
/O.EXB.KCHS.SC.Y.0001.110103T0203Z-110103T1600Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
903 PM EST SUN JAN 2 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-031015-
/O.CON.KCHS.SC.Y.0001.000000T0000Z-110103T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
903 PM EST SUN JAN 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
792 
WHUS72 KCHS 030745
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
245 AM EST MON JAN 3 2011

AMZ350-352-354-031600-
/O.CON.KCHS.SC.Y.0001.000000T0000Z-110103T1600Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
245 AM EST MON JAN 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-031600-
/O.CON.KCHS.SC.Y.0001.000000T0000Z-110103T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
245 AM EST MON JAN 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
047 
WHUS72 KCHS 031545
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1045 AM EST MON JAN 3 2011

AMZ350-352-354-031645-
/O.CAN.KCHS.SC.Y.0001.000000T0000Z-110103T1600Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1045 AM EST MON JAN 3 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

AMZ374-031645-
/O.CAN.KCHS.SC.Y.0001.000000T0000Z-110103T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1045 AM EST MON JAN 3 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 1:29 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Jan 2, 1:29 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
129 PM EST SUN JAN 2 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO THE AREA THIS AFTERNOON...THEN PUSH
OFFSHORE THIS EVENING. HIGH PRESSURE WILL THEN BUILD BACK INTO THE
REGION FROM THE WEST AND PERSIST THROUGH TUESDAY. A COLD FRONT
WILL MOVE THROUGH TUESDAY NIGHT FOLLOWED BY ANOTHER COLD FRONT AND
POSSIBLE LOW PRESSURE SYSTEM WEDNESDAY NIGHT INTO THURSDAY. A
COLDER AIR MASS WILL THEN MOVE INTO THE AREA FOR LATE WEEK BEFORE
ANOTHER STORM SYSTEM POSSIBLY AFFECTS THE AREA LATE NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST SURFACE ANALYSIS INDICATES THAT THE COLD FRONT HAS ENTERED
EXTREME WESTERN PORTIONS OF THE FORECAST AREA...CURRENTLY
STRETCHING FROM NEAR KOGB TO KTBR TO KVLD. VISIBLE SATELLITE
IMAGERY DEPICTS CLOUDY/MOSTLY CLOUDY CONDITIONS ACROSS THE
REGION...WITH SCATTERED SHOWERS SEEN IN RADAR IMAGERY IN
ASSOCIATION WITH THE DEEPER MOISTURE ALONG AND AHEAD OF THE COLD
FRONT. MAIN NEAR TERM CONCERN FOR THIS AFTERNOON REVOLVES AROUND
TEMPERATURES.

THIS AFTERNOON...
THE COLD FRONT WILL CONTINUE TO PROGRESS EASTWARD THROUGH THE
FORECAST AREA...REACHING THE COAST BY EARLY THIS EVENING. WITH
FAIRLY SATURATED LAYER BETWEEN 1000 MB AND 750 MB ALONG WITH SOME
WEAK FORCING FOR ASCENT AND THE COLD FRONT PUSHING INTO THE
AREA...EXPECT SCATTERED SHOWERS TO CONTINUE TO AFFECT THE REGION
WITH PREVAILING MOSTLY CLOUDY/CLOUDY SKIES. THE CLOUD COVER HAS
KEPT TEMPERATURES IN CHECK THUS FAR...AND WITH FAIRLY DENSE LOW
OVERCAST EXPECTED THROUGH THE AFTERNOON...WE DON/T EXPECT
TEMPERATURES TO RISE MUCH MORE. WILL KEEP FORECAST MAX
TEMPERATURES IN THE MID TO UPPER 60S...WITH SOME LOWER 70S
POSSIBLE IN COASTAL ZONES ALONG THE ALTAMAHA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
THE COLD FRONT WILL PUSH OFFSHORE EARLY THIS EVENING...WITH COLD
AIR ADVECTION AND A MUCH DRIER NORTHWEST FLOW DEVELOPING IN ITS
WAKE. WHILE CLEARING SHOULD OCCUR RATHER QUICKLY ACROSS MOST OF
SOUTHEAST GEORGIA...SOME OF THE HIGHER RESOLUTION MESOSCALE MODELS
INDICATE THAT A FEW SHOWERS AND SOME CLOUD COVER COULD LINGER
ACROSS PORTIONS OF THE CHARLESTON TRI-COUNTY AREA IN ASSOCIATION
WITH THE PASSAGE OF A SHORT WAVE DISTURBANCE TO THE NORTH. AS A
RESULT...THE FORECAST WILL HOLD ONTO A SLIGHT CHANCE OF SHOWERS
AND PARTLY TO MOSTLY CLOUDY SKIES OVER A PORTION OF THE TRI-COUNTY
AREA THROUGH MID-EVENING...WHILE INDICATING CLEARING WITH RAIN-
FREE CONDITIONS ELSEWHERE. SKIES SHOULD BECOME MOSTLY CLEAR
THROUGHOUT THE AREA DURING THE OVERNIGHT HOURS WITH COLD AIR
ADVECTION ALLOWING TEMPERATURES TO FALL RAPIDLY...REACHING LOWS IN
THE LOWER 30S WELL INLAND TO THE UPPER 30S CLOSER TO THE COAST.
LOCATIONS CLOSER TO THE IMMEDIATE COAST WILL LIKELY NOT FALL
LOWER THAN THE LOWER OR MID 40S.

HIGH PRESSURE TO PREVAIL THIS PERIOD WITH MAINLY DRY CONDITIONS AND
TEMPERATURES AT OR BELOW NORMAL. A SECONDARY DRY FRONT IS EXPECTED
TO PUSH THROUGH TUESDAY NIGHT. COULD SEE SOME LOWS BACK INTO THE
UPPER 20S ACROSS INLAND AREAS MON NIGHT UNDER GOOD RADIATIONAL
COOLING CONDITIONS. MOISTURE WILL BE ON THE INCREASE WEDNESDAY FROM
THE WEST AS LOW PRESSURE APPROACHES BUT THERE IS STILL SOME
UNCERTAINTY WITH REGARD TO THE TRACK OF THIS SYSTEM.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
LOOKS TO BE A COOLER THAN NORMAL PERIOD WITH A MEAN LONGWAVE TROUGH
ACROSS THE EAST COAST. A COLD FRONT... AND POSSIBLY AN AREA OF LOW
PRESSURE AS WELL...WILL MOVE THROUGH WEDNESDAY NIGHT INTO THURSDAY.
WILL CARRY LOW RAIN CHANCES FOR THIS PERIOD DUE TO THE UNCERTAINTY
WITH RESPECT TO THE TRACK OF THIS SYSTEM. HOWEVER...IF THE 00Z GFS
IS CORRECT...A GOOD SOAKING RAIN WILL OCCUR. DEEP WESTERLY FLOW
BEHIND THIS SYSTEM SHOULD LEAD TO DRY/COOL CONDITIONS THROUGH AT LEAST
SATURDAY WITH A SOUTHERN STREAM SYSTEM POSSIBLY AFFECTING THE AREA
BY THE END OF THE WEEKEND.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AN APPROACHING COLD FRONT WILL PUSH THROUGH THE REGION THIS
AFTERNOON...BRINGING WITH IT A CHANCE FOR SHOWERS AND SOME LOWER
CIGS. WILL INCLUDE A MENTION OF MVFR VSBYS AND IFR CIGS BASED ON
OBSERVATIONS UPSTREAM FROM THE TERMINALS. ONCE THE FRONT PUSHES
THROUGH THE TERMINALS...DOWNSLOPE FLOW SHOULD SCOUR OUT BOUNDARY
LAYER MOISTURE QUICKLY...WITH CONDITIONS EXPECTED TO RETURN TO VFR
LEVELS BY EARLY EVENING. VFR CONDITIONS ARE THEN EXPECTED THROUGH
THE REMAINDER OF THE TAF FORECAST PERIOD.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS POSSIBLE
WEDNESDAY NIGHT INTO THURSDAY IN RAIN ASSOCIATED WITH A COLD FRONT
AND POSSIBLE LOW PRESSURE SYSTEM PUSHING THROUGH THE AREA.
MARGINAL LLWS POSSIBLE WED NIGHT WITH GUSTY WINDS THU AND FRI.

&&

.MARINE...
HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL LOSE ITS INFLUENCE
OVER THE REGION TODAY AS A COLD FRONT APPROACHES FROM THE WEST. A
30-35 KT LOW LEVEL JET WILL DEVELOP OVER THE WATERS TODAY...BUT
THE COOL SEA SURFACE TEMPERATURES WILL SIGNIFICANTLY LIMIT THE
MIXING POTENTIAL. AS A RESULT...EXPECT SOUTHWEST WINDS NO GREATER
THAN 10-15 KT NEAR THE COAST WHERE SEA SURFACE TEMPERATURES ARE
COOLEST AND NO GREATER THAN 15-20 KT CLOSER TO THE GULF STREAM
WATERS. THE INCREASING SURFACE WINDS AND SOMEWHAT FAVORABLE FETCH
WILL RESULT IN 3-5 FT SEAS THROUGH THIS AFTERNOON.

THE COLD FRONT WILL PUSH OFFSHORE EARLY THIS EVENING...ALLOWING
WINDS IN ITS WAKE TO VEER NORTHERLY THROUGH TONIGHT. AS COLD AIR
DEVELOPS OVER THE WATERS...WINDS WILL INCREASE AND POTENTIALLY
APPROACH MARGINAL SMALL CRAFT ADVISORY CRITERIA OVER THE NEAR
SHORE WATERS NORTH OF EDISTO BEACH AND THE OUTER GEORGIA WATERS
OVERNIGHT...BUT WILL NOT FORECAST THESE CONDITIONS GIVEN A LACK OF
CONFIDENCE AT THIS TIME. THE LIMITED FETCH WILL KEEP SEAS BELOW 6
FT THROUGHOUT THE WATERS.

HIGH PRES WILL BUILD N OF THE AREA MON AND THEN PUSH OFFSHORE MON
NIGHT. A NE SURGE EARLY MON COULD LEAD TO MARGINAL ADVISORY
CONDITIONS...MAINLY BEYOND 20 NM FROM SHORE. OTHERWISE...A WEAK
COLD FRONT IS EXPECTED TO MOVE THROUGH TUE NIGHT FOLLOWED BY AN
AREA OF LOW PRES MOVING OVER OR NEAR THE AREA WED NIGHT INTO THU.
A TIGHT PRES GRADIENT LOOKS TO REMAIN IN PLACE THROUGH FRI AND
ADVISORY CONDITIONS ARE POSSIBLE BEGINNING LATE WED
NIGHT...ESPECIALLY BEYOND 20 NM FROM SHORE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jan 2, 4:05 AM EST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
405 AM EST SUN JAN 2 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-031000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
405 AM EST SUN JAN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.